Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Jun 18, 2017, 2:21 AM CDT for 5 counties in Illinois; Cape Girardeau County, Perry County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 2:21 AM CDT (07:21 UTC)
- Expired
- Jun 18, 2017, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
Counties Franklin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Wayne County, IL, Cape Girardeau County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 111 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted.
148
WWUS83 KPAH 180721
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
221 AM CDT SUN JUN 18 2017
ILZ075-076-080-081-084-MOZ076-086-087-180800-
Perry IL-Franklin IL-Jackson IL-Jefferson IL-Wayne IL-Bollinger MO-
Cape Girardeau MO-Perry MO-
221 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...WESTERN WAYNE...
JEFFERSON...JACKSON...FRANKLIN...NORTHEASTERN BOLLINGER...PERRY AND
NORTHERN CAPE GIRARDEAU COUNTIES UNTIL 300 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boulder to near Sparta to near Knob Lick.
Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Carbondale, Mount Vernon, Jackson, Chester, Perryville, West
Frankfort, Murphysboro, Benton, Du Quoin, Pinckneyville, Christopher,
Rend Lake Area, Sesser, Zeigler, De Soto, Royalton, Wayne City,
Percy, Elkville and Hurst.
LAT...LON 3857 8830 3825 8854 3826 8870 3802 8870
3788 8881 3786 8915 3768 8915 3757 8952
3749 8949 3734 8975 3747 9014 3764 9015
3787 8994 3791 8984 3780 8967 3822 8959
3821 8915 3847 8915 3847 8870 3861 8869
TIME...MOT...LOC 0720Z 288DEG 45KT 3868 8925 3811 8966 3765 9045
$$
DRSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jun 17, 6:57 PM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Jun 17, 6:57 PM CDT, 7 hours 24 minutes before
Area Forecast Discussion National Weather Service Paducah KY 657 PM CDT Sat Jun 17 2017 .UPDATE... Issued at 657 PM CDT Sat Jun 17 2017 Updated aviation discussion for 00Z TAFs. && UPDATE Issued at 413 PM CDT Sat Jun 17 2017 Updated the gridded forecast and related products, for newly developed convection across far West Kentucky (Graves, Marshall counties). 1 minute GOES-16 data shows this activity should drift ENE through the late day, early evening hours. Mid level lapse rates are well below 6, and greatest instability is a bit west of this activity. So it should remain general convection. CN && .SHORT TERM...(Tonight through Monday night) Issued at 239 PM CDT Sat Jun 17 2017 Main concern for the short term will be incoming fropa with strong to severe storm potential. Recent trends continue to depict the overnight into tomorrow morning activity to be the main show for our area. However, there is still some guidance, like the 12Z ECMWF that holds off most precip until after 12z Sunday. Clusters of thunderstorms are expected to develop from eastern Kansas into northern Missouri and central Illinois late this afternoon and evening. This activity will then merge into 1 or more MCS's and proceed southeastward. It appears the convective complex should enter our far northwest counties sometime in the 05-07z timeframe. Leaned toward the NAM 4km Nest and WRF-ARW for timing of the storms through the area overnight into tomorrow morning. The best wind fields/shear will remain off to our northwest, however the flow should increase enough to warrant some strong storm potential mainly in the form of damaging winds. SPC has continued to push the slight risk further south, now encompassing much of the area except closer to the TN border. The complex will more than likely be losing steam as it progresses further southeast into the area, thus the severe storm threat will be lower for southern and eastern counties. Heavy rain will be a concern as well as PWATs increase to over 2 inches. Expecting a lull in the activity by late morning into midday before possible new development forms over the Pennyrile region of west KY. This activity will be contingent on just how the overnight convection plays out. If the overnight MCS lingers through the morning hours, we likely won't destabilize enough to get much in the way of redevelopment. However, if storms can develop, the potential exists for a few strong storms, although the greater potential looks to be off to our south and east. Post frontal precipitation should largely be winding down by midnight across our area, but could still be some lingering rain across the southeast counties right into early Monday morning. Moisture levels will remain high until cool northwesterly flow works in from the north tomorrow evening/overnight. Lows will be held up in the 70s tonight. Highs tomorrow look to be cooler with the precipitation and clouds around, holding in the low to mid 80s. More comfortable temperatures will be seen by Monday morning with lows down into the low to mid 60s. .LONG TERM...(Tuesday through Saturday) Issued at 239 PM CDT Sat Jun 17 2017 In the extended forecast period, the broad upper air pattern will consist of a broad upper ridge centered over the Desert Southwest U.S. and a broad low pressure center over eastern Canada. This will keep the WFO PAH forecast area in northwesterly flow aloft through at least late Wednesday or early Thursday. The flow become more zonal Thursday and Friday with the WFO PAH forecast area fixed along the base of the faster westerlies in the northern half the the U.S. and broader ridging to the south and southwest. In early part of the extended period, the deep layer moisture for robust convection is severely limited, with most of the greater forcing focused closer the the Great Lakes region. Even with lower moisture content, temperatures will likely rebound into the upper 80s to near 90 around the middle of next week. By Friday, the regionally initialized blended model guidance chances for precipitation seem loosely tied with the ECMWF 00z/12z Saturday numerical model runs, as the baroclinic zone shift southward across the WFO PAH forecast area and phases in with a deformation zone east of the Southwest U.S. ridge. At this point, the forecast confidence with the late week precipitation chances are 40-60 percent, mainly due to location issues associated with the precipitation across the WFO PAH forecast area. Otherwise, the blended guidance has a fairly good handle on temperatures, dewpoints, and winds into next week. && .AVIATION... Issued at 657 PM CDT Sat Jun 17 2017 Main concern over the next 24 hours is with a thunderstorm complex forecast to dive southeast into the region overnight into Sunday morning. Gusty winds and lower cigs/vsbys can be expected with this activity. Preliminary indications are that this complex may reach far northwest counties around 05-07z and then progress southeast through the area, exiting much of the region by 14-16z. Timing is subject to change as some guidance is a bit faster or slower with the convective complex. The potential for another round of storms tomorrow afternoon across southeastern portions of the area is largely contingent on how the first round evolves. Most of this activity should be focused in western Kentucky. Otherwise, expect VFR conditions through much of the period outside of thunderstorm activity. Southerly winds tonight will tend to veer to the west as a cold front moves through on Sunday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...SP LONG TERM...Smith AVIATION...RJP
Hazardous weather outlook, Jun 17, 2:51 PM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 251 PM CDT Sat Jun 17 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-182000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 251 PM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight More widespread thunderstorms are expected to progress south and east through the region tonight, mainly after midnight. These storms will likely be organized into a linear complex, so some threat of damaging winds will exist, especially across the northern portions of southeast Missouri and southern Illinois. The greater concern throughout the region will be heavy rainfall and lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous thunderstorms are expected Sunday through Sunday night with the greatest coverage over west Kentucky. A few strong to severe storms cannot be ruled out along and ahead of a cold front mainly over west Kentucky Sunday afternoon and evening. Damaging winds will be the primary severe concern, but heavy rainfall and lightning will be the greater concerns throughout the region. There is a chance of thunderstorms on Friday. A few storms may reach severe limits, along with heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary mainly over northern and western portions of the region after midnight tonight, and over west Kentucky Sunday afternoon and evening.
In the hours before
Local storm report, Jun 17, 9:25 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
925 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLOOD 3 SW HARDIN 36.73N 88.34W
06/17/2017 CALLOWAY KY TRAINED SPOTTER
HIGH WATER RESCUE REPORTED ON CHARLEY MILLER ROAD WEST OF
HWY 641 DUE TO VEHICLE DRIVEN INTO FLOOD WATERS.
&&
RJPLocal storm report, Jun 17, 9:58 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
958 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD 2 NW ALMO 36.72N 88.30W
06/17/2017 CALLOWAY KY TRAINED SPOTTER
MULTIPLE PEOPLE TRAPPED IN VEHICLE ON HOPKINS ROAD FROM
WATER OVERFLOWING FLOODED CREEK. WATER RESCUE ONGOING.
0945 PM HEAVY RAIN 3 SW HARDIN 36.73N 88.34W
06/17/2017 M4.75 INCH CALLOWAY KY TRAINED SPOTTER
MEASURED IN PUBLIC RAIN GAUGE.
&&
RJPSpecial weather statement, Jun 18, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
221 AM CDT SUN JUN 18 2017
ILZ075-076-080-081-084-MOZ076-086-087-180800-
Perry IL-Franklin IL-Jackson IL-Jefferson IL-Wayne IL-Bollinger MO-
Cape Girardeau MO-Perry MO-
221 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...WESTERN WAYNE...
JEFFERSON...JACKSON...FRANKLIN...NORTHEASTERN BOLLINGER...PERRY AND
NORTHERN CAPE GIRARDEAU COUNTIES UNTIL 300 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boulder to near Sparta to near Knob Lick.
Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Carbondale, Mount Vernon, Jackson, Chester, Perryville, West
Frankfort, Murphysboro, Benton, Du Quoin, Pinckneyville, Christopher,
Rend Lake Area, Sesser, Zeigler, De Soto, Royalton, Wayne City,
Percy, Elkville and Hurst.
LAT...LON 3857 8830 3825 8854 3826 8870 3802 8870
3788 8881 3786 8915 3768 8915 3757 8952
3749 8949 3734 8975 3747 9014 3764 9015
3787 8994 3791 8984 3780 8967 3822 8959
3821 8915 3847 8915 3847 8870 3861 8869
TIME...MOT...LOC 0720Z 288DEG 45KT 3868 8925 3811 8966 3765 9045
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:49 AM CDT | Special Weather Statement | PAH | Henderson, Union | 41 min |
| Jun 18, 4:30 AM CDT | Special Weather Statement | PAH | Daviess, Henderson | 45 min |
| Jun 18, 8:36 AM CDT | Special Weather Statement | PAH | McCracken | 39 min |
| Jun 18, 9:07 AM CDT | Special Weather Statement | PAH | Graves, Livingston, Marshall | 38 min |
| Jun 18, 9:38 AM CDT | Special Weather Statement | PAH | Caldwell, Lyon, Trigg | 52 min |
| Jun 18, 9:59 AM CDT | Severe Thunderstorm Warning | PAH | Fulton | 19 min |
| Jun 18, 4:34 PM CDT | Areal Flood Advisory | PAH | Ballard, McCracken | 3 hr |
| Jun 18, 5:12 PM CDT | Flash Flood Warning | PAH | Ballard, Graves, Livingston, McCracken, Marshall | 4 hr |
| Jun 18, 5:40 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, Marshall | 4 hr |
| Jun 18, 3:00 AM CDT | Special Weather Statement | PAH | Franklin, Hamilton, Jefferson, Wayne, Williamson | 45 min |
| Jun 18, 3:19 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 27 min |
| Jun 18, 9:49 AM CDT | Special Weather Statement | PAH | New Madrid | 41 min |
Nearby
Special Weather Statements in Illinois, 2017Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.